Kansas, 2022

Tornadoes and Dust Storm in Kansas, April 29 to 30, 2022

April 29 to 30, 2022 · NWS ICT · 41 events in 15 counties and zones

A powerful low pressure system approached Kansas on Friday April 29th allowing a sharp dryline to track generally along Interstate 135. Storms first developed across central and northeast Kansas near the warm front, but as the early evening hours continued, a couple of storms fired just east of Wichita.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
6
Property damage
$42 million
Crop damage
None recorded
Events
41

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ICT wrote it up.

A powerful low pressure system approached Kansas on Friday April 29th allowing a sharp dryline to track generally along Interstate 135. Storms first developed across central and northeast Kansas near the warm front, but as the early evening hours continued, a couple of storms fired just east of Wichita. One of these storms produced a strong tornado across the east side of Andover, causing extensive damage. This tornado was eventually rated an EF-3. A total of 6 more tornadoes were produced by other storms across portions of central Kansas all the while, blowing dust was proving to be a major hindrance behind the frontal boundary.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before the first event at Apr 29, 1:56 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Apr 29, 1:56 PM CST, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
256 PM CDT Fri Apr 29 2022

.SHORT TERM...(This evening through Monday night)
Issued at 256 PM CDT Fri Apr 29 2022

Convective trends/severe mode the main concern/challenge this
evening. Little change from previous thinking/discussions, as warm
sector continues to destabilize with dry-line (DL) at 19z starting
to mix eastward from GBD to just east of PTT/P28 line. So, expect
the DL focus to be situated just west of the I-135 corridor in
the 21z-00z time frame where 2500-3000 j/kg MLCape should reside
with weakening inhibition. IF DL convection can develop, then very
favorable bulk shear of 45-50 kts normal to the DL, around 100
j/kg 0-3km Cape and increasing low level helicity with backing
near surface flow toward around 00z will support supercells with
potential for significant large hail and tornadoes across south
central Kansas into the Flint Hills through early this evening.
Otherwise, there remains rather high confidence in quasi-linear
strong to severe convection as the cold front merges with the DL
late this evening/tonight as it progresses eastward from the I-
135 corridor across the Flint Hills into southeast Kansas. This
will pose mainly a damaging wind threat with some potential for
marginally large hail early on.

A drier and cooler regime will follow on Saturday as the upper low
deepens over the Upper Midwest. Some diurnally enhanced stratocu
could drift over portions of central and eastern Kansas with gusty
northwest winds diminishing late in the day. Dry weather expected on
Sunday with return southerly flow and mild/near seasonal
temperatures.

Sunday night-Monday: Strong low level moisture transport Sunday
night may result in moderate instability with sufficient cloud
bearing shear for strong storms with potential MCS moving across
southern Kansas. Then on Monday the warm front will bow northward
putting at least portions of southern and eastern Kansas in the
very moist unstable warm sector ahead of another vigorous upper
trof moving into the central Plains. Of course the NAM is more
bullish with the Sunday night-Monday scenario over the GFS.
Nonetheless, another dry-line/cold frontal merger scenario looks
to evolve along/east of I- 135 in the late afternoon/evening with
higher probability of severe wind/squall line, though conditional
chances again for somewhat more isolated storms/supercells across
far southern Kansas or more probable northern Oklahoma at the
moment.

Darmofal

.LONG TERM...(Tuesday through Friday)
Issued at 256 PM CDT Fri Apr 29 2022

A more typical active Spring-time pattern will prevail next week.
Another upper low will be somewhat slower to progress eastward
from the western conus into the Plains Wednesday into Thursday.
The medium range ensemble members show some variance late in the
week, so confidence is lower especially on PoP trends.

KED

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1221 PM CDT Fri Apr 29 2022

Main aviation concerns will be strong winds today and storms this
evening and tonight.

Deep surface low is currently situated over west-central KS with a
dryline surging east and stretches from west of KGBD to near KPTT
and will continue to track east late this afternoon. Strong south
winds gusting in the 40-50 mph range will remain in place into the
early evening for areas along and east of I-135.

A few storms will be possible along the dryline generally around
or after 5 pm. All severe weather hazards are possible with any
storm that can develop. Storms are expected to develop into a line
after 03z as the cold front merges with the dryline and will
mainly affect areas southeast of the KS Turnpike tonight.
Damaging winds and hail will be possible with any storm in this
line. It is expected to move into the KCNU area around 04z.

&&

.FIRE WEATHER...
Issued at 256 PM CDT Fri Apr 29 2022

Gusty northwest winds on Saturday will result in very high
grassland fire danger from late morning through the afternoon
across portions of central Kansas, mainly west of highway 14.
Otherwise, fire weather concerns are expected to be low to
moderate Sunday into next week with periodic chances for
widespread wetting rains.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    52  74  46  75 /  60   0   0   0
Hutchinson      51  73  44  74 /  30   0   0  10
Newton          51  72  45  74 /  60   0   0   0
ElDorado        51  73  46  74 /  70   0   0   0
Winfield-KWLD   51  75  46  76 /  60   0   0   0
Russell         48  71  42  74 /  30  10   0  10
Great Bend      49  72  42  74 /  20   0   0  10
Salina          51  72  44  74 /  40  10   0  10
McPherson       50  72  44  73 /  40   0   0  10
Coffeyville     55  75  48  76 /  80  10   0   0
Chanute         54  73  47  75 /  70  10   0   0
Iola            54  72  47  73 /  70  10   0   0
Parsons-KPPF    55  74  47  75 /  80  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 10 PM CDT this evening for KSZ049-051>053-
067>072-082-083-091>096-098>100.

&&

SHORT TERM...KED
LONG TERM...KED
AVIATION...RBL
FIRE WEATHER...KED
Hazardous weather outlook, Apr 29, 2:28 PM CST, 1 hour 31 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
328 PM CDT Fri Apr 29 2022

KSZ032-033-047>053-067>072-082-083-091>096-098>100-302030-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
328 PM CDT Fri Apr 29 2022

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Tonight

There is a chance for significant supercell thunderstorms late
this afternoon and early evening across portions of central and
south central Kansas into the Flint Hills. If storms form just
ahead of a dry-line front, they will be capable of producing
baseball size hail, damaging winds in excess of 70 mph and
tornadoes. Thunderstorms will become likely along a cold front this
evening which will overtake the dry-line as it moves from central
and south central Kansas into southeast Kansas tonight. This line
of storms will be capable of mainly quarter size hail and damaging
winds to 65 mph until about 2 am.

Very high grassland fire danger is expected late this afternoon and
early evening behind the the dry-line, mainly along and west of
I-135. Strong south to southwest winds will continue as well along
and ahead of the dry-line into the evening. Refer to the Wind
Advisory for details.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Very high grassland fire danger is expected Saturday from late
morning through the afternoon across portions of central Kansas,
mainly along and west of highway 14.

There is a good chance for thunderstorms Sunday night through Monday
night. Some of these storms could be strong to severe. Periodic
chances for storms will exist Wednesday into Thursday with some
potential for at least strong to marginally severe storms.

.SPOTTER INFORMATION STATEMENT...

Storm spotters may be needed late this afternoon and evening.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Special weather statement, Apr 29, 3:35 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Wichita KS
435 PM CDT Fri Apr 29 2022

KSZ032-292215-
Russell KS-
435 PM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of northwestern Russell
County through 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gorham, or near Emmeram, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Gorham, Luray, Paradise and Waldo.

This includes Interstate 70 between Mile Markers 175 and 179.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 9904 3913 9864 3880 9904
TIME...MOT...LOC 2134Z 224DEG 27KT 3894 9904

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

KETCHAM
Special weather statement, Apr 29, 3:54 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Wichita KS
454 PM CDT Fri Apr 29 2022

KSZ051-052-292230-
McPherson KS-Marion KS-
454 PM CDT Fri Apr 29 2022

...A strong thunderstorm will impact portions of northeastern
McPherson and northwestern Marion Counties through 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Canton, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ramona, Durham, Tampa and Roxbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1100 PM CDT for central
Kansas.

&&

LAT...LON 3835 9737 3848 9754 3861 9743 3861 9694
TIME...MOT...LOC 2154Z 224DEG 48KT 3847 9739

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

KETCHAM

The radar

The Dodge City radar (KDDC), 159 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

15 hail, 10 tornado, 8 high wind, 6 thunderstorm wind, 2 dust storm. Local standard time, as filed.

Thunderstorm Wind, Russell

When
April 29, 3:59 PM CST to 4:20 PM CST
Where
Russell County, (Rsl)russell Muni Ar
Measured
60 kt (69 mph) estimated gust
Reported by
ASOS
Coordinates
38.870, -98.820

Thunderstorm winds lasted for approximately 20 minutes due to outflow of a nearby thunderstorm. Gusts up to 69 mph were recorded.

High Wind, Russell

When
April 29, 5:30 PM CST to 7:21 PM CST
Where
Russell forecast zone
Measured
78 kt (90 mph) measured gust
Reported by
ASOS
Coordinates
38.915, -98.762 (the zone’s center; the record gives no point)

High winds begin with a gust to 68 mph. During this time the sustained winds varied between 40 to 71 mph and gusts of 58 to 90 mph were common. Visibility was reduced due to blowing dust down to a mile and a quarter.

High Wind, Barton

When
April 29, 6:15 PM CST to 6:45 PM CST
Where
Barton forecast zone
Measured
58 kt (67 mph) measured gust
Reported by
AWOS
Coordinates
38.479, -98.756 (the zone’s center; the record gives no point)

High Wind, Ellsworth

When
April 29, 6:35 PM CST to 7:15 PM CST
Where
Ellsworth forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
38.697, -98.205 (the zone’s center; the record gives no point)

High Wind, Rice

When
April 29, 6:35 PM CST to 7:15 PM CST
Where
Rice forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
38.347, -98.201 (the zone’s center; the record gives no point)

High winds had sustained speeds of 40 to 47 mph with occasional gusts of 58 to 64 mph.

Hail, Butler

When
April 29, 6:38 PM CST to 6:39 PM CST
Where
Butler County, 6.16 mi NNE of Potwin
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
38.030, -96.970

Thunderstorm Wind, Marion

When
April 29, 6:44 PM CST to 6:45 PM CST
Where
Marion County, 0.88 mi NW of Burns
Measured
52 kt (60 mph) measured gust
Reported by
Fire Department/Rescue
Coordinates
38.090, -96.890

Hail, Sedgwick

When
April 29, 6:47 PM CST to 6:48 PM CST
Where
Sedgwick County, 1.49 mi SSW of Eastborough
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
37.680, -97.260

High Wind, Reno

When
April 29, 6:49 PM CST to 6:59 PM CST
Where
Reno forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
37.953, -98.086 (the zone’s center; the record gives no point)

The visibility was periodically reduced down to three quarters of a mile to two miles.

High Wind, Saline

When
April 29, 6:53 PM CST to 8:05 PM CST
Where
Saline forecast zone
Measured
69 kt (79 mph) measured gust
Reported by
ASOS
Coordinates
38.784, -97.650 (the zone’s center; the record gives no point)

High winds had sustained speeds up to 58 mph with a peak gust of 79 mph. The visibility was reduced due to blowing dust down to one mile.

Hail, Butler

When
April 29, 6:55 PM CST to 6:56 PM CST
Where
Butler County, 2.24 mi SSW of Andover
Measured
1 in hail
Reported by
NWS Employee
Coordinates
37.690, -97.145

Tornado, Marion

When
April 29, 6:57 PM CST to 7:10 PM CST
Where
Marion County, 3.53 mi N of Tampa to 3.72 mi W of Ramona
Rating
EF1
Path length
0.86 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
38.601, -97.151

A EF1 moved into Marion County from Dickenson County and traveled over open country before taking a turn to a northeasterly direction. Since we can only use two points for a tornado track, it was plotted from where damage occurred due to the odd track shape. As the tornado tracked north of Tampa a wall was blown in on a well constructed outbuilding and there were snapped trees as well.

High Wind, Ellsworth

When
April 29, 7:02 PM CST to 9:10 PM CST
Where
Ellsworth forecast zone
Measured
64 kt (74 mph) measured gust
Reported by
AWOS
Coordinates
38.697, -98.205 (the zone’s center; the record gives no point)

High winds had sustained speeds ranging from 40 mph to 59 mph with occasional gusts of 58 to 74 mph.

Tornado, Marion

When
April 29, 7:03 PM CST to 7:08 PM CST
Where
Marion County, 2.27 mi SSE of Durham to 2.63 mi SE of Durham
Rating
EF1
Path length
0.91 mi
Path width
50 yd
Reported by
NWS Storm Survey
Coordinates
38.449, -97.205

An EF1 tornado tracked east and snapped a hardwood tree trunk. Large tree limbs were broken, and boat with trailer on it was toppled over sideways under an old outbuilding.

Tornado, Marion

When
April 29, 7:03 PM CST to 7:05 PM CST
Where
Marion County, 2.53 mi SW of Lehigh to 2.46 mi SW of Lehigh
Rating
EF0
Path length
0.08 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
38.347, -97.337

A brief tornado damaged hardwood tree branches of one to three inches in diameter.

Tornado, Sedgwick

When
April 29, 7:10 PM CST to 7:13 PM CST
Where
Sedgwick County, 5.19 mi NW of Rose Hill to 4.8 mi SSW of Andover
Rating
EF2
Path length
2.87 mi
Path width
250 yd
Continued into
Butler, Ks (ICT)
Injuries
2 direct, 0 indirect
Property damage
$4.5 million
Reported by
Trained Spotter
Coordinates
37.626, -97.193

A highly visible tornado that came to be known as the Andover Tornado initially touched down in rural Sedgwick county and tracked to the east northeast into Butler county, Kansas. Two direct injuries occurred, when a manufactured home was completely destroyed, with two occupants inside. Two people were transported to local hospitals with serious injuries. Total structures affected were 116, with 22 of those being homes. The rest of the structures affected were barns, sheds, detached garages, etc. This tornado crossed the county line into Butler County. Damage were estimated at 4.5 million dollars.

Tornado, Marion

When
April 29, 7:10 PM CST to 7:12 PM CST
Where
Marion County, 1.62 mi NW of Hillsboro to 1.5 mi NW of Hillsboro
Rating
EF0
Path length
0.16 mi
Path width
30 yd
Reported by
NWS Storm Survey
Coordinates
38.364, -97.224

There was a brief touchdown in an open field.

Tornado, Butler

When
April 29, 7:13 PM CST to 7:31 PM CST
Where
Butler County, 4.8 mi SSW of Andover to 2.09 mi E of Benton
Rating
EF3
Path length
9.78 mi
Path width
250 yd
Injuries
1 direct, 3 indirect
Property damage
$37 million
Reported by
NWS Storm Survey
Coordinates
37.653, -97.153

A highly visible tornado tracked across portions of Andover, Kansas, during the early evening hours of April 29th, 2022. The tornado went through a highly populated portion of town, including 2 different subdivisions. Also a health club took a direct hit, but no injuries occurred due to actions taken by the health club. Only 1 direct injury occurred from the tornado, with 3 indirect injuries occurred during search and rescue operations. Total damaged house or destroyed structures in Andover and rural Butler County were 205. Of the damaged properties, approximately 180 were residences and the rest were businesses or city buildings. Damage estimates were around $37 million.

Tornado, Harvey

When
April 29, 7:19 PM CST to 7:20 PM CST
Where
Harvey County, 4 mi S of Hesston to 3.95 mi S of Hesston
Rating
EFU
Path length
0.16 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
38.073, -97.443

A brief touchdown occurred in open country.

High Wind, Barton

When
April 29, 7:25 PM CST to 7:27 PM CST
Where
Barton forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.479, -98.756 (the zone’s center; the record gives no point)

Estimated 70 mph winds resulted in downed tree limbs of two to four inches in diameter.

Dust Storm, Barton

When
April 29, 7:25 PM CST to 8:30 PM CST
Where
Barton forecast zone
Reported by
Trained Spotter
Coordinates
38.479, -98.756 (the zone’s center; the record gives no point)

Trained spotter reported an estimated 70 mph winds and visibilities reduced to a few hundred yards.

Dust Storm, Rice

When
April 29, 7:35 PM CST to 8:35 PM CST
Where
Rice forecast zone
Reported by
AWOS
Coordinates
38.347, -98.201 (the zone’s center; the record gives no point)

The Lyons Rice County Municipal Airport measured a gust to 64 mph with a quarter mile visibility.

Tornado, Butler

When
April 29, 7:47 PM CST to 7:48 PM CST
Where
Butler County, 77.59 mi W of Petrolia to 77.4 mi W of Petrolia
Rating
EFU
Path length
0.19 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
37.780, -96.890

Brief touchdown in open country.

Hail, Butler

When
April 29, 7:50 PM CST to 7:51 PM CST
Where
Butler County, 2.14 mi SSW of El Dorado Res
Measured
2.5 in hail
Reported by
Public
Coordinates
37.840, -96.830

A report sent via Facebook of tennis ball sized hail near El Dorado Lake. Time is estimated from radar.

Hail, Greenwood

When
April 29, 7:50 PM CST to 7:51 PM CST
Where
Greenwood County, 3.45 mi N of Eureka Arpt
Measured
1.5 in hail
Reported by
Fire Department/Rescue
Coordinates
37.900, -96.300

Hail, Butler

When
April 29, 8:01 PM CST to 8:02 PM CST
Where
Butler County, 2.18 mi W of Rosalia
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.820, -96.660

Thunderstorm Wind, Sedgwick

When
April 29, 8:01 PM CST to 8:02 PM CST
Where
Sedgwick County, 2.01 mi WNW of Eastborough
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
37.715, -97.281

Public report of estimated wind gusts of 65 to 70 mph.

Hail, Butler

When
April 29, 8:03 PM CST to 8:04 PM CST
Where
Butler County, 5 mi E of El Dorado
Measured
1.25 in hail
Reported by
Public
Coordinates
37.820, -96.778

Report received via mPING.

Tornado, Butler

When
April 29, 8:05 PM CST to 8:24 PM CST
Where
Butler County, 5.84 mi WSW of Rosalia to 2.29 mi ENE of Rosalia
Rating
EF1
Path length
8.13 mi
Path width
100 yd
Reported by
Trained Spotter
Coordinates
37.790, -96.720

A tornado tracked across mainly open country causing some damage to outbuildings and trees along its path.

Hail, Sedgwick

When
April 29, 8:19 PM CST to 8:21 PM CST
Where
Sedgwick County, 0.88 mi NW of (Ict)wichita Arpt
Measured
1 in hail
Reported by
Official NWS Observations
Coordinates
37.660, -97.440

Hail, Sedgwick

When
April 29, 8:29 PM CST to 8:31 PM CST
Where
Sedgwick County, 2.97 mi SSE of (Ict)wichita Arpt
Measured
1.5 in hail
Reported by
Public
Coordinates
37.610, -97.410

Thunderstorm Wind, Chase

When
April 29, 8:30 PM CST to 8:31 PM CST
Where
Chase County, 7.07 mi ESE of Bazaar
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.230, -96.410

A semi truck was flipped over on the Kansas Turnpike. Time is estimated from radar.

Hail, Butler

When
April 29, 8:34 PM CST to 8:36 PM CST
Where
Butler County, 2.76 mi S of Andover
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
37.680, -97.130

Hail, Butler

When
April 29, 8:35 PM CST to 8:36 PM CST
Where
Butler County, 2 mi S of Cassoday
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
38.001, -96.630

Tornado, Greenwood

When
April 29, 8:44 PM CST to 8:45 PM CST
Where
Greenwood County, 3.52 mi NE of Reece to 3.53 mi NE of Reece
Rating
EF1
Path length
0.03 mi
Path width
60 yd
Reported by
NWS Storm Survey
Coordinates
37.840, -96.410

A brief tornado rolled a camper and tossed an outbuilding.

Thunderstorm Wind, Greenwood

When
April 29, 8:45 PM CST to 8:49 PM CST
Where
Greenwood County, 3.88 mi NE of Reece to 4 mi W of Eureka
Measured
96 kt (110 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
37.840, -96.400

Thunderstorm winds produced a line of damage including snapped tree trunks, broken tree limbs and snapped four electric transmission lines.

Hail, Sedgwick

When
April 29, 8:48 PM CST to 8:49 PM CST
Where
Sedgwick County, 2 mi NNE of Derby
Measured
1 in hail
Reported by
Public
Coordinates
37.577, -97.256

Hail, Greenwood

When
April 29, 9:10 PM CST to 9:11 PM CST
Where
Greenwood County, 0.54 mi W of Madison
Measured
1 in hail
Reported by
COOP Observer
Coordinates
38.130, -96.140

Hail, Sumner

When
April 29, 9:34 PM CST to 9:35 PM CST
Where
Sumner County, Wellington
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
37.270, -97.400

Hail, Labette

When
April 29, 11:45 PM CST to 11:46 PM CST
Where
Labette County, 0.88 mi SE of Dennis
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.340, -95.410

Thunderstorm Wind, Neosho

When
April 30, 12:25 AM CST to 12:26 AM CST
Where
Neosho County, 3.36 mi W of St Paul
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.517, -95.231

A trained spotter reported downed tree limbs up to six inches in diameter. They said that one house lost several shingles as well. Time is estimated from radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Dust Storm
Blowing dust that reduced visibility to a quarter mile or less.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2022Every state in 2022This day in weather historyThe tornado archive for Kansas, 2022Warnings in Kansas, April 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1024157, 1024130, 1024142, 1024145, 1024150, 1023891, 1023909, 1023892, 1024139, 1024135, 1025037, 1024166, 1024149, 1024169, 1024490, 1016768, 1024491, 1016769, 1024161, 1023910, 1023913, 1023914, 1024163, 1023894, 1023895, 1023896, 1023907, 1025038, 1024164, 1023898, 1023899, 1023908, 1023900, 1025039, 1024494, 1024495, 1025040, 1023901, 1023902, 1023903, and more.